MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-6.7-5.0-14; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-6.7-5.0-14; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35115
Medical Device Problem Codes Use of Device Problem (1670); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for lot cm9208001 was reviewed and the product was produced according to product specifications.All information reasonably known as of 21 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced five different incidences, which were associated with separate units, involving five different patients.This is the fifth of five reports.Refer to 3011270181-2020-00098 for the first report.Refer to 3011270181-2020-00099 for the second report.Refer to 3011270181-2020-00100 for the third report.Refer to 3011270181-2020-00101 for the fourth report.It was reported that there were problems with the tube, and upon extubation, a kink in the tube was noted.No further information about this event was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of 16 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per discussion with the physician on (b)(6) 2020, the hospital has been using pediatric tubes on young adult patients.They confirm that that using the pediatric tubes on "well-developed" tracheae of young adults, and the heating blankets used on patients during longer surgeries and mris, contributed to the issue.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-6.7-5.0-14
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10310640
Report Number3011270181-2020-00102
Device Sequence Number804642
Product Code BTR
UDI-Device Identifier10609038351152
UDI-Public10609038351152
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model Number35115
Device Catalogue NumberN/A
Device Lot NumberCM9208001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/17/2020
Patient Sequence Number1